Alert archive / Mississippi / Tornado Warnings in 2011
Tornado Warning 223, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 16, 2011, 6:32 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2011, 6:32 AM CST (12:32 UTC)
- Expired
- Nov 16, 2011, 7:00 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 2:20 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
405
WFUS54 KJAN 161232
TORJAN
MSC023-075-161300-
/O.NEW.KJAN.TO.W.0223.111116T1232Z-111116T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
632 AM CST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 700 AM CST
* AT 632 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SNELL
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3232 8842 3226 8842 3225 8842 3216 8843
3210 8854 3220 8862 3236 8841 3233 8841
TIME...MOT...LOC 1232Z 233DEG 37KT 3219 8852
$$
BYB1 follow-up statement
980
WWUS54 KJAN 161255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 AM CST WED NOV 16 2011
MSC023-075-161305-
/O.EXP.KJAN.TO.W.0223.000000T0000Z-111116T1300Z/
LAUDERDALE MS-CLARKE MS-
655 AM CST WED NOV 16 2011
...THE TORNADO WARNING FOR NORTHEASTERN CLARKE AND SOUTHEASTERN
LAUDERDALE COUNTIES WILL EXPIRE AT 700 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3232 8842 3226 8842 3225 8842 3216 8843
3210 8854 3220 8862 3236 8841 3233 8841
TIME...MOT...LOC 1255Z 233DEG 37KT 3233 8830
$$
JAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 16, 6:00 AM CST, 32 minutes earlier.
Area forecast discussion, Nov 16, 6:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST WED NOV 16 2011 .DISCUSSION... TODAY THROUGH THURSDAY NIGHT... RICH MARINE LAYER WITH LOWER 70S DEWPOINTS IS SURGING NORTHWARD AHEAD OF A MID LEVEL SHORTWAVE TROUGH EARLY THIS MORNING...AND THIS HAS BEEN THE FOCUS FOR TORNADO ACTIVITY ACROSS SOUTH CENTRAL MS. MIXED LAYER CAPE OF 500 TO 1000 J/KG AND HIGH LOW LEVEL SHEAR ENHANCED BY THE BOUNDARY HAS CHARACTERIZED THE ENVIRONMENT. EXPECT THE SEVERE WEATHER SET-UP TO RELAX AS THE BETTER LOW LEVEL FLOW AND TROUGH SHIFTS EAST. MEANWHILE...A COLD FRONT WILL SURGE SOUTHEAST INTO THE FORECAST AREA FROM THE NORTHWEST BRINGING COLD ADVECTION AND LIGHT TO MODERATE RAINFALL...ESPECIALLY ACROSS NW/NRN PORTIONS OF THE ARKLAMISS AS WE GO THROUGH THE MORNING AND INTO THE AFTERNOON. GUSTY NORTHERLY WINDS WILL USHER IN MUCH COOLER TEMPERATURES BEHIND THE FRONT THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND COOL WEATHER WILL BE THE STORY FOR THURSDAY AS CHILLY HIGH PRESSURE SETTLES OVER THE FORECAST AREA. WITH HIGH PRESSURE CENTERED OVER THE REGION...EXPECT IDEAL CONDITIONS FOR NIGHTTIME COOLING THURSDAY NIGHT...LEADING TO A LIGHT FREEZE FOR MOST OF THE AREA. /EC/ FRIDAY THROUGH TUESDAY... THE MOSTLY ZONAL AND PROGRESSIVE UPPER LEVEL PATTERN WILL TRANSITION TO A WRN TROUGH/ERN RIDGE SCENARIO AS WE GO INTO THE WEEKEND AND EARLY NEXT WEEK...WITH THE GFS/GEFS/ECMWF ALL DEVELOPING A STRONG SUBTROPICAL RIDGE OVER THE GULF AND SOUTHEAST CONUS. THE RIDGE WILL HAVE A STRONG PRESENCE OVER THE ARKLAMISS AND IT WILL DEFLECT MUCH OF THE INITIAL SHORTWAVE ENERGY AND ASSOC RAINFALL TO OUR NW --- BUT THERE COULD STILL BE SIGNIFICANT RAINFALL OVER THE UPPER ARKLAMISS DELTA REGION SUNDAY INTO TUESDAY. MEX MOS HIGH TEMPERATURES ARE STILL ON THE HIGH SIDE OF THE ENSEMBLE MOS RANGE...BUT THIS WARM PATTERN STRONGLY SUGGESTS WELL ABOVE CLIMATE AVERAGES AND WOULD NOT BE SURPRISED IF A FEW 80F+ TEMPS ARE RECORDED. /EC/ .AVIATION...A COLD FRONT WILL BRING POOR AVIATION CONDITIONS THROUGH MUCH OF TODAY...BUT CLEARING SKIES TONIGHT INTO THURSDAY WILL RESULT IN VFR CONDITIONS FOR MOST OF THURSDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 40 58 31 / 53 14 0 0 MERIDIAN 82 43 62 27 / 67 16 0 0 VICKSBURG 73 38 59 29 / 46 12 0 0 HATTIESBURG 84 46 63 31 / 43 9 0 0 NATCHEZ 74 41 58 33 / 30 9 0 0 GREENVILLE 65 36 54 32 / 74 13 0 0 GREENWOOD 68 36 56 30 / 82 15 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, Nov 16, 5:32 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 532 AM CST WED NOV 16 2011 MSZ031-039-046-051-052-056>058-064>066-072>074-171145- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 532 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND TORNADOES WILL BE POSSIBLE THROUGH MID DAY ACROSS EASTERN AND SOUTHERN MISSISSIPPI. THE RISK OF SEVERE WEATHER WILL DIMINISH THIS AFTERNOON...HOWEVER STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON AHEAD OF A COLD FRONT SWEEPING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED EARLY FRIDAY MORNING AS A COLD AIRMASS SETTLES OVER THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS MORNING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>045-047>050-053>055-059>063-171145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE- 532 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON AHEAD OF A COLD FRONT SWEEPING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED EARLY FRIDAY MORNING AS A COLD AIRMASS SETTLES OVER THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Nov 16, 2:16 AM CST, 4 hours 16 minutes before
MSZ063-064-072-160900-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
216 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CST WED NOV 16 2011
...STORM EXHIBITING SOME ROTATION HEADED OUT OF WALTHALL COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES WEST OF HOLLY SPRINGS AT 216 AM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHWESTERN
MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3124 9005 3133 9005 3133 9008 3134 9011
3135 9020 3172 8976 3171 8975 3161 8975
3153 8960 3151 8960 3123 9004
TIME...MOT...LOC 0816Z 229DEG 29KT 3131 9009
BYBLocal storm report, Nov 16, 3:09 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
11/16/2011 NESHOBA MS BROADCAST MEDIA
TREE FELL THROUGH THE LIVING ROOM OF AN UNINHABITED
MOBILE HOME...REPORTED BY WTOK-TV
&&
ECLocal storm report, Nov 16, 4:39 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TORNADO BUNKER HILL 31.39N 89.80W
11/16/2011 MARION MS LAW ENFORCEMENT
LIKELY TORNADO...TREES DOWN ON HOUSES REPORTED BY MARION
SO...NO INJURIES REPORTED AT THIS TIME
&&
ECLocal storm report, Nov 16, 5:24 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TORNADO BUNKER HILL 31.39N 89.80W
11/16/2011 MARION MS LAW ENFORCEMENT
LIKELY TORNADO...UP TO A QUARTER MILE WIDE SWATH OF TREES
DOWN ALONG BUNKER HILL AND GRICE ROADS...TREES DOWN ON A
FEW HOUSES AND SHEDS DESTROYED...REPORTED BY MARION
SO...NO INJURIES REPORTED
&&
ECLocal storm report, Nov 16, 5:32 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TORNADO 7 NW LAUREL 31.77N 89.23W
11/16/2011 JONES MS AMATEUR RADIO
POSSIBLE TORNADO DAMAGE TO A HOME ALONG HWY 28 IN SHADY
GROVE COMMUNITY
&&
ECLocal storm report, Nov 16, 5:49 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TORNADO 7 NW LAUREL 31.77N 89.23W
11/16/2011 JONES MS EMERGENCY MNGR
LIKELY TORNADO...THREE HOMES DAMAGED WITH PEOPLE TRAPPED
INSIDE IN SHADY GROVE COMMUNITY
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:20 AM CST | Special Weather Statement | JAN | Neshoba | 60 min |
| Nov 16, 1:44 AM CST | Special Weather Statement | JAN | Kemper, Lauderdale, Noxubee | 61 min |
| Nov 16, 2:16 AM CST | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Nov 16, 2:54 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 66 min |
| Nov 16, 3:20 AM CST | Tornado Warning | JAN | Lawrence, Marion | 25 min |
| Nov 16, 3:45 AM CST | Tornado Warning | JAN | Jefferson Davis | 45 min |
| Nov 16, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 26 min |
| Nov 16, 3:51 AM CST | Tornado Warning | JAN | Smith | 23 min |
| Nov 16, 3:51 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 24 min |
| Nov 16, 4:12 AM CST | Tornado Warning | JAN | Covington | 48 min |
| Nov 16, 4:16 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 44 min |
| Nov 16, 4:38 AM CST | Tornado Warning | JAN | Smith | 35 min |
| Nov 16, 4:55 AM CST | Tornado Warning | JAN | Jones | 38 min |
| Nov 16, 5:22 AM CST | Tornado Warning | JAN | Jasper | 38 min |
| Nov 16, 5:25 AM CST | Tornado Warning | JAN | Lamar | 20 min |
| Nov 16, 5:47 AM CST | Tornado Warning | JAN | Clarke | 43 min |
| Nov 16, 5:34 PM CST | Special Weather Statement | JAN | Clarke | 46 min |
Nearby
Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.